doi: 10.3934/jimo.2021205
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Sharp bounds on the minimum $M$-eigenvalue and strong ellipticity condition of elasticity $Z$-tensors-tensors

1. 

School of Management Science, Qufu Normal University, Rizhao, Shandong, China

2. 

School of Mathematics and Statistics, Xidian University, Xi'an, Shanxi, China

* Corresponding author: Gang Wang

Received  June 2021 Revised  September 2021 Early access November 2021

Fund Project: This work was supported by the Natural Science Foundation of Shandong Province (ZR2020MA025, ZR2019PA016), the Natural Science Foundation of China (12071250, 11801430, 11901343) and High Quality Curriculum of Postgraduate Education in Shandong Province (SDYKC20109)

In this paper, we establish sharp upper and lower bounds on the minimum M-eigenvalue via the extreme eigenvalue of the symmetric matrices extracted from elasticity Z-tensors without irreducible conditions. Based on the lower bound estimations for the minimum M-eigenvalue, we provide some checkable sufficient or necessary conditions for the strong ellipticity condition. Numerical examples are given to demonstrate the proposed results.

Citation: Chong Wang, Gang Wang, Lixia Liu. Sharp bounds on the minimum $M$-eigenvalue and strong ellipticity condition of elasticity $Z$-tensors-tensors. Journal of Industrial and Management Optimization, doi: 10.3934/jimo.2021205
References:
[1]

H. CheH. Chen and Y. Wang, On the M-eigenvalue estimation of fourth-order partially symmetric tensors, J. Ind. Manag. Optim., 16 (2020), 309-324.  doi: 10.3934/jimo.2018153.

[2]

S. ChiritaA. Danescu and M. Ciarletta, On the strong ellipticity of the anisotropic linearly elastic materials, J. Elasticity, 87 (2007), 1-27.  doi: 10.1007/s10659-006-9096-7.

[3]

B. Dacorogna, Necessary and sufficient conditions for strong ellipticity for isotropic functions in any dimension, Discrete Contin. Dyn. Syst. Ser. B, 1 (2001), 257-263.  doi: 10.3934/dcdsb.2001.1.257.

[4]

W. DingL. Qi and Y. Wei, M-tensors and nonsingular M-tensors, Linear Algebra Appl., 439 (2013), 3264-3278.  doi: 10.1016/j.laa.2013.08.038.

[5]

W. DingJ. LiuL. Qi and H. Yan, Elasticity M-tensors and the strong ellipticity condition, Appl. Math. Comput., 373 (2020), 124982.  doi: 10.1016/j.amc.2019.124982.

[6]

M. E. Gurtin, The Linear Theory of Elasticity, Handbuch der Physik, Springer, Berlin, 1972.

[7]

D. HanH. Dai and L. Qi, Conditions for strong ellipticity of anisotropic elastic materials, J. Elasticity, 97 (2009), 1-13.  doi: 10.1007/s10659-009-9205-5.

[8]

C. Hillar and L. H. Lim, Most tensor problems are NP hard, J. ACM, 60 (2013), 1-39.  doi: 10.1145/2512329.

[9]

J. HeY. Wei and C. Li, M-eigenvalue intervals and checkable sufficient conditions for the strong ellipticity, Appl. Math. Lett., 102 (2020), 106137.  doi: 10.1016/j.aml.2019.106137.

[10]

J. HeG. Xu and Y. Liu, Some inequalities for the minimum M-eigenvalue of elasticity $M$-tensors, J. Ind. Manag. Optim., 16 (2020), 3035-3045.  doi: 10.3934/jimo.2019092.

[11] R. Horn and C. Johnson, Topics in Matrix Analysis, Cambridge University Press, 1994. 
[12]

Z. HuangX. Li and Y. Wang, Bi-block positive semidefiniteness of bi-block symmetric tensors, Front. Math. China, 16 (2021), 141-169.  doi: 10.1007/s11464-021-0874-0.

[13]

Z. Huang and L. Qi, Positive definiteness of paired symmetric tensors and elasticity tensors, J. Comput. Appl. Math., 388 (2018), 22-43.  doi: 10.1016/j.cam.2018.01.025.

[14]

S. LiC. Li and Y. Li, M-eigenvalue inclusion intervals for a fourth-order partially symmetric tensor, J. Comput. Appl. Math., 356 (2019), 391-401.  doi: 10.1016/j.cam.2019.01.013.

[15]

C. LingJ. NieL. Qi and Y. Ye, Bi-quadratic optimization over unit spheres and semidefinite programming relaxations, SIAM J. Optim., 20 (2009), 1286-1310.  doi: 10.1137/080729104.

[16]

C. Padovani, Strong ellipticity of transversely isotropic elasticity tensors, Meccanica, 37 (2002), 515-525.  doi: 10.1023/A:1020946506754.

[17]

L. QiH. Dai and D. Han, Conditions for strong ellipticity and M-eigenvalues, Front. Math. China, 4 (2009), 349-364.  doi: 10.1007/s11464-009-0016-6.

[18]

L. Qi and Z. Luo, Tensor Analysis: Spectral Theory and Special Tensors, Society for Industrial and Applied Mathematics, Philadelphia, PA, 2017. doi: 10.1137/1.9781611974751.ch1.

[19]

C. Sang, A new Brauer-type Z-eigenvalue inclusion set for tensors, Numer. Algorithms, 80 (2019), 781-794.  doi: 10.1007/s11075-018-0506-2.

[20]

J. Walton and J. Wilber, Sufficient conditions for strong ellipticity for a class of anisotropic materials, Internat. J. Non-Linear Mech., 38 (2003), 441-455.  doi: 10.1016/S0020-7462(01)00066-X.

[21]

G. Wang, L. Sun and L. Liu, M-eigenvalues-based sufficient conditions for the positive definiteness of fourth-order partially symmetric tensors, Complexity, (2020), 247478.

[22]

G. WangL. Sun and X. Wang, Sharp bounds on the minimum M-eigenvalue of elasticity Z$-tensors and identifying strong ellipticity, J. Appl. Anal. Comput., 11 (2021), 2114-2130.  doi: 10.11948/20200344.

[23]

G. WangY. Wang and Y. Wang, Some Ostrowski-type bound estimations of spectral radius for weakly irreducible nonnegative tensors, Linear Multlinear Algebra, 68 (2020), 1817-1834.  doi: 10.1080/03081087.2018.1561823.

[24]

G. Wang and Y. Zhang, Z-eigenvalue exclusion theorems for tensors, J. Ind. Manag. Optim., 16 (2020), 1987-1998.  doi: 10.3934/jimo.2019039.

[25]

G. WangG. Zhou and L. Caccetta, Z-eigenvalue inclusion theorems for tensors, Discrete Contin. Dyn. Syst. Ser. B., 22 (2017), 187-198.  doi: 10.3934/dcdsb.2017009.

[26]

K. WangJ. Cao and H. Pei, Robust extreme learning machine in the presence of outliers by iterative reweighted algorithm, Appl. Math. Comput., 377 (2020), 125186.  doi: 10.1016/j.amc.2020.125186.

[27]

Y. WangL. Qi and X. Zhang, A practical method for computing the largest M-eigenvalue of a fourth-order partially symmetric tensor, Numer. Linear Algebra Appl., 16 (2009), 589-601.  doi: 10.1002/nla.633.

[28]

L. ZhangL. Qi and G. Zhou, M-tensors and some applications, SIAM J. Matrix Anal. Appl., 35 (2014), 437-452.  doi: 10.1137/130915339.

[29]

J. Zhao and C. Sang, New bounds for the minimum eigenvalue of M-tensors, Open Math., 15 (2017), 296-303.  doi: 10.1515/math-2017-0018.

[30]

L. Zubov and A. Rudev, On necessary and sufficient conditions of strong ellipticity of equilibrium equations for certain classes of anisotropic linearly elastic materials, Z. Angew. Math. Mech., 96 (2016), 1096-1102.  doi: 10.1002/zamm.201500167.

show all references

References:
[1]

H. CheH. Chen and Y. Wang, On the M-eigenvalue estimation of fourth-order partially symmetric tensors, J. Ind. Manag. Optim., 16 (2020), 309-324.  doi: 10.3934/jimo.2018153.

[2]

S. ChiritaA. Danescu and M. Ciarletta, On the strong ellipticity of the anisotropic linearly elastic materials, J. Elasticity, 87 (2007), 1-27.  doi: 10.1007/s10659-006-9096-7.

[3]

B. Dacorogna, Necessary and sufficient conditions for strong ellipticity for isotropic functions in any dimension, Discrete Contin. Dyn. Syst. Ser. B, 1 (2001), 257-263.  doi: 10.3934/dcdsb.2001.1.257.

[4]

W. DingL. Qi and Y. Wei, M-tensors and nonsingular M-tensors, Linear Algebra Appl., 439 (2013), 3264-3278.  doi: 10.1016/j.laa.2013.08.038.

[5]

W. DingJ. LiuL. Qi and H. Yan, Elasticity M-tensors and the strong ellipticity condition, Appl. Math. Comput., 373 (2020), 124982.  doi: 10.1016/j.amc.2019.124982.

[6]

M. E. Gurtin, The Linear Theory of Elasticity, Handbuch der Physik, Springer, Berlin, 1972.

[7]

D. HanH. Dai and L. Qi, Conditions for strong ellipticity of anisotropic elastic materials, J. Elasticity, 97 (2009), 1-13.  doi: 10.1007/s10659-009-9205-5.

[8]

C. Hillar and L. H. Lim, Most tensor problems are NP hard, J. ACM, 60 (2013), 1-39.  doi: 10.1145/2512329.

[9]

J. HeY. Wei and C. Li, M-eigenvalue intervals and checkable sufficient conditions for the strong ellipticity, Appl. Math. Lett., 102 (2020), 106137.  doi: 10.1016/j.aml.2019.106137.

[10]

J. HeG. Xu and Y. Liu, Some inequalities for the minimum M-eigenvalue of elasticity $M$-tensors, J. Ind. Manag. Optim., 16 (2020), 3035-3045.  doi: 10.3934/jimo.2019092.

[11] R. Horn and C. Johnson, Topics in Matrix Analysis, Cambridge University Press, 1994. 
[12]

Z. HuangX. Li and Y. Wang, Bi-block positive semidefiniteness of bi-block symmetric tensors, Front. Math. China, 16 (2021), 141-169.  doi: 10.1007/s11464-021-0874-0.

[13]

Z. Huang and L. Qi, Positive definiteness of paired symmetric tensors and elasticity tensors, J. Comput. Appl. Math., 388 (2018), 22-43.  doi: 10.1016/j.cam.2018.01.025.

[14]

S. LiC. Li and Y. Li, M-eigenvalue inclusion intervals for a fourth-order partially symmetric tensor, J. Comput. Appl. Math., 356 (2019), 391-401.  doi: 10.1016/j.cam.2019.01.013.

[15]

C. LingJ. NieL. Qi and Y. Ye, Bi-quadratic optimization over unit spheres and semidefinite programming relaxations, SIAM J. Optim., 20 (2009), 1286-1310.  doi: 10.1137/080729104.

[16]

C. Padovani, Strong ellipticity of transversely isotropic elasticity tensors, Meccanica, 37 (2002), 515-525.  doi: 10.1023/A:1020946506754.

[17]

L. QiH. Dai and D. Han, Conditions for strong ellipticity and M-eigenvalues, Front. Math. China, 4 (2009), 349-364.  doi: 10.1007/s11464-009-0016-6.

[18]

L. Qi and Z. Luo, Tensor Analysis: Spectral Theory and Special Tensors, Society for Industrial and Applied Mathematics, Philadelphia, PA, 2017. doi: 10.1137/1.9781611974751.ch1.

[19]

C. Sang, A new Brauer-type Z-eigenvalue inclusion set for tensors, Numer. Algorithms, 80 (2019), 781-794.  doi: 10.1007/s11075-018-0506-2.

[20]

J. Walton and J. Wilber, Sufficient conditions for strong ellipticity for a class of anisotropic materials, Internat. J. Non-Linear Mech., 38 (2003), 441-455.  doi: 10.1016/S0020-7462(01)00066-X.

[21]

G. Wang, L. Sun and L. Liu, M-eigenvalues-based sufficient conditions for the positive definiteness of fourth-order partially symmetric tensors, Complexity, (2020), 247478.

[22]

G. WangL. Sun and X. Wang, Sharp bounds on the minimum M-eigenvalue of elasticity Z$-tensors and identifying strong ellipticity, J. Appl. Anal. Comput., 11 (2021), 2114-2130.  doi: 10.11948/20200344.

[23]

G. WangY. Wang and Y. Wang, Some Ostrowski-type bound estimations of spectral radius for weakly irreducible nonnegative tensors, Linear Multlinear Algebra, 68 (2020), 1817-1834.  doi: 10.1080/03081087.2018.1561823.

[24]

G. Wang and Y. Zhang, Z-eigenvalue exclusion theorems for tensors, J. Ind. Manag. Optim., 16 (2020), 1987-1998.  doi: 10.3934/jimo.2019039.

[25]

G. WangG. Zhou and L. Caccetta, Z-eigenvalue inclusion theorems for tensors, Discrete Contin. Dyn. Syst. Ser. B., 22 (2017), 187-198.  doi: 10.3934/dcdsb.2017009.

[26]

K. WangJ. Cao and H. Pei, Robust extreme learning machine in the presence of outliers by iterative reweighted algorithm, Appl. Math. Comput., 377 (2020), 125186.  doi: 10.1016/j.amc.2020.125186.

[27]

Y. WangL. Qi and X. Zhang, A practical method for computing the largest M-eigenvalue of a fourth-order partially symmetric tensor, Numer. Linear Algebra Appl., 16 (2009), 589-601.  doi: 10.1002/nla.633.

[28]

L. ZhangL. Qi and G. Zhou, M-tensors and some applications, SIAM J. Matrix Anal. Appl., 35 (2014), 437-452.  doi: 10.1137/130915339.

[29]

J. Zhao and C. Sang, New bounds for the minimum eigenvalue of M-tensors, Open Math., 15 (2017), 296-303.  doi: 10.1515/math-2017-0018.

[30]

L. Zubov and A. Rudev, On necessary and sufficient conditions of strong ellipticity of equilibrium equations for certain classes of anisotropic linearly elastic materials, Z. Angew. Math. Mech., 96 (2016), 1096-1102.  doi: 10.1002/zamm.201500167.

[1]

Jun He, Guangjun Xu, Yanmin Liu. Some inequalities for the minimum M-eigenvalue of elasticity M-tensors. Journal of Industrial and Management Optimization, 2020, 16 (6) : 3035-3045. doi: 10.3934/jimo.2019092

[2]

Haitao Che, Haibin Chen, Guanglu Zhou. New M-eigenvalue intervals and application to the strong ellipticity of fourth-order partially symmetric tensors. Journal of Industrial and Management Optimization, 2021, 17 (6) : 3685-3694. doi: 10.3934/jimo.2020139

[3]

Haitao Che, Haibin Chen, Yiju Wang. On the M-eigenvalue estimation of fourth-order partially symmetric tensors. Journal of Industrial and Management Optimization, 2020, 16 (1) : 309-324. doi: 10.3934/jimo.2018153

[4]

Yuyan Yao, Gang Wang. Sharp upper bounds on the maximum $M$-eigenvalue of fourth-order partially symmetric nonnegative tensors. Mathematical Foundations of Computing, 2022, 5 (1) : 33-44. doi: 10.3934/mfc.2021018

[5]

Kaiping Liu, Haitao Che, Haibin Chen, Meixia Li. Parameterized S-type M-eigenvalue inclusion intervals for fourth-order partially symmetric tensors and its applications. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022077

[6]

Gang Wang, Yiju Wang, Yuan Zhang. Brualdi-type inequalities on the minimum eigenvalue for the Fan product of M-tensors. Journal of Industrial and Management Optimization, 2020, 16 (5) : 2551-2562. doi: 10.3934/jimo.2019069

[7]

Juan Meng, Yisheng Song. Upper bounds for Z$ _1 $-eigenvalues of generalized Hilbert tensors. Journal of Industrial and Management Optimization, 2020, 16 (2) : 911-918. doi: 10.3934/jimo.2018184

[8]

Zhen Wang, Wei Wu. Bounds for the greatest eigenvalue of positive tensors. Journal of Industrial and Management Optimization, 2014, 10 (4) : 1031-1039. doi: 10.3934/jimo.2014.10.1031

[9]

Qilong Zhai, Ran Zhang. Lower and upper bounds of Laplacian eigenvalue problem by weak Galerkin method on triangular meshes. Discrete and Continuous Dynamical Systems - B, 2019, 24 (1) : 403-413. doi: 10.3934/dcdsb.2018091

[10]

Gang Wang, Guanglu Zhou, Louis Caccetta. Z-Eigenvalue Inclusion Theorems for Tensors. Discrete and Continuous Dynamical Systems - B, 2017, 22 (1) : 187-198. doi: 10.3934/dcdsb.2017009

[11]

Chaoqian Li, Yajun Liu, Yaotang Li. Note on $ Z $-eigenvalue inclusion theorems for tensors. Journal of Industrial and Management Optimization, 2021, 17 (2) : 687-693. doi: 10.3934/jimo.2019129

[12]

Gang Wang, Yuan Zhang. $ Z $-eigenvalue exclusion theorems for tensors. Journal of Industrial and Management Optimization, 2020, 16 (4) : 1987-1998. doi: 10.3934/jimo.2019039

[13]

Jun He, Guangjun Xu, Yanmin Liu. New Z-eigenvalue localization sets for tensors with applications. Journal of Industrial and Management Optimization, 2022, 18 (3) : 2095-2108. doi: 10.3934/jimo.2021058

[14]

Soña Pavlíková, Daniel Ševčovič. On construction of upper and lower bounds for the HOMO-LUMO spectral gap. Numerical Algebra, Control and Optimization, 2019, 9 (1) : 53-69. doi: 10.3934/naco.2019005

[15]

Armando G. M. Neves. Upper and lower bounds on Mathieu characteristic numbers of integer orders. Communications on Pure and Applied Analysis, 2004, 3 (3) : 447-464. doi: 10.3934/cpaa.2004.3.447

[16]

Amadeu Delshams, Vassili Gelfreich, Angel Jorba and Tere M. Seara. Lower and upper bounds for the splitting of separatrices of the pendulum under a fast quasiperiodic forcing. Electronic Research Announcements, 1997, 3: 1-10.

[17]

Qun Lin, Hehu Xie. Recent results on lower bounds of eigenvalue problems by nonconforming finite element methods. Inverse Problems and Imaging, 2013, 7 (3) : 795-811. doi: 10.3934/ipi.2013.7.795

[18]

Caili Sang, Zhen Chen. Optimal $ Z $-eigenvalue inclusion intervals of tensors and their applications. Journal of Industrial and Management Optimization, 2022, 18 (4) : 2435-2468. doi: 10.3934/jimo.2021075

[19]

Juntang Ding, Xuhui Shen. Upper and lower bounds for the blow-up time in quasilinear reaction diffusion problems. Discrete and Continuous Dynamical Systems - B, 2018, 23 (10) : 4243-4254. doi: 10.3934/dcdsb.2018135

[20]

Armengol Gasull, Hector Giacomini, Joan Torregrosa. Explicit upper and lower bounds for the traveling wave solutions of Fisher-Kolmogorov type equations. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3567-3582. doi: 10.3934/dcds.2013.33.3567

2021 Impact Factor: 1.411

Metrics

  • PDF downloads (279)
  • HTML views (197)
  • Cited by (0)

Other articles
by authors

[Back to Top]